MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 11-165218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 02/14/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).D10: cat# 650-0332 lot# unk taperloc lat cocr 10mm t1.G2: foreign - event occurred in netherlands.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately one day post right hip implantation, the patient passed away following a cardiac arrest and resuscitation.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; b7; d4 lot; d10; g2; g3; h2.The following sections were corrected: e1 contact; e2; e3.D10: cat# 650-0332 lot# 7260478 taperloc lat cocr 10mm t1.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately one day post right hip implantation, the patient passed away following a cardiac arrest and resuscitation.The patient cause of death was multi-organ failure.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; h2; h4; h6; h10.The following sections were corrected: h6 component code.Review of the reported event by a health care professional found: patients are assessed prior to surgery to detect any risks for cardiac complications; however, at times even with a complete work up, a patient may develop chest pain, ekg changes, and cardiac ischemia perioperatively.The stress of surgery can lead to myocardial ischemia or infarction via multiple mechanisms including coronary artery plaque rupture and myocardial demand ischemia.This leads to cardiac dysfunction caused by insufficient blood flow to the coronary arteries and may even lead to cardiac arrest.This at times may be masked due to anesthesia.This is a procedural related complication due to the stress of surgery and not related to a device.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The root cause of the reported event was determined to be unrelated to the device.Complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RINGLOC BI-POLAR HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24662330
Report Number0001825034-2026-00681
Device Sequence Number9289472
Product Code JDI
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number11-165218
Device Lot Number564480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/14/2026
06/18/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/11/2026
07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexFemale
Patient Weight121 LB